Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 93, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2003, 2:57 PM MDT for Lincoln County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2003, 2:57 PM MDT (20:57 UTC)
- Expired
- Jun 20, 2003, 3:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 12:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
216 WUUS55 KABQ 202057 SVRABQ NMC027-202130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT FRI JUN 20 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 330 PM MDT * AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PICACHO...OR ABOUT 31 MILES WEST OF ROSWELL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHEASTERN LINCOLN COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3392 10519 3315 10519 3316 10491 3391 10490 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:06 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 20, 11:06 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1106 AM MDT FRI JUN 20 2003 ISSUED ANOTHER FLASH FLOOD WATCH FOR THE EAST AND SACRAMENTO MOUNTAINS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN CENTRAL NEW MEXICO THIS MORNING WILL CONTINUE TO HEAD EAST. EXPECT A FRESH BATCH OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN EASTERN NEW MEXICO AHEAD OF A DEEP THERMAL TROF EVIDENT ON 12Z UPPER AIR CHARTS. PRECIPITABLE WATER OVER THE EAST WILL ALSO REMAIN ABOVE .75 INCH UNTIL AROUND MIDNIGHT...WHEN PERSISTENT SOUTHWESTERLY WINDS ALOFT WILL FINALLY DRY OUT THE COLUMN. SEVERAL LOCATIONS IN EASTERN NEW MEXICO...WHICH ALREADY RECEIVED MORE THAN AN INCH OF RAIN DURING THE PAST TWO DAYS...COULD RECEIVE ANOTHER INCH OR TWO THIS AFTERNOON AND EVENING. PREVIOUS DISCUSSION AN UPR LVL S/WV MVG ACROSS ARIZONA WILL RESULT IN ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY TODAY. NOT MANY CHANGES TO THE PREVIOUS FORECAST...DID RAISE THE POPS TODAY ACROSS THE EASTERN PLAINS. AFTER THIS S/WV CLEARS THE AREA...AREA WILL COME UNDER THE INFLUENCE OF ZONAL FLOW WHICH MEANS WARM AND DRY CONDITIONS. NO CHANGES TO THE EXTENDED FOREACST. .ABQ...FLASH FLOOD WATCH NMZ005-006-011>013-016>021-026 RED FLAG WARNING THIS AFTN TO EARLY EVE NMZ105 WEST OF CONT DIVIDE. MARTIN/DLC
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 8 hours 57 minutes before
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 24 min |
| Jun 19, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 31 min |
| Jun 19, 7:21 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 39 min |
| Jun 19, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Jun 19, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Jun 19, 9:02 PM MDT | Flash Flood Warning | ABQ | Quay | 118 min |
| Jun 20, 12:22 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 38 min |
| Jun 20, 12:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 57 min |
| Jun 20, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 50 min |
| Jun 20, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 48 min |
| Jun 20, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| Jun 20, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jun 20, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 53 min |
| Jun 20, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Jun 20, 5:24 PM MDT | Tornado Warning | ABQ | Roosevelt | 36 min |
| Jun 20, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.